Letters in Mathematical Physics

, Volume 29, Issue 4, pp 271–279 | Cite as

On symplectic submanifolds of cotangent bundles

  • Mark J. Gotay
Article
  • 41 Downloads

Abstract

Necessary and sufficient conditions are given for a symplectic submanifold of a cotangent bundle to itself be a cotangent bundle.

Mathematics Subject Classifications (1991)

53C15 (primary) 53C80, 70G35 (secondary) 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arnol'd, V. I., Koslov, V. V., and Neishtadt, A. I., Mathematical aspects of classical and celestial mechanics, in V. I. Arnol'd (ed),Dynamical Systems III, Springer-Verlag, New York, 1988.Google Scholar
  2. 2.
    Dirac, P. A. M.,Lectures on Quantum Mechanics. Academic Press, New York, 1964.Google Scholar
  3. 3.
    Gotay, M. J., Isenberg, J. A., Marsden, J. E., and Montgomery, R.,Momentum Maps and Classical Relativistic Fields, to appear.Google Scholar
  4. 4.
    Guillemin, V. and Sternberg, S.,Symplectic Techniques in Physics. Cambridge Univ. Press, New York, 1984.Google Scholar
  5. 5.
    Marsden, J. E.,Lectures on Mechanics. Cambridge Univ. Press, New York, 1992.Google Scholar
  6. 6.
    Montgomery, R., The structure of reduced cotangent bundle phase spaces for non-free group actions, unpublished.Google Scholar
  7. 7.
    Marsden, J. E. and Ratiu, T. S.,An Introduction to Mechanics and Symmetry, to appear.Google Scholar
  8. 8.
    Palais, R., On the existence of slices for actions of non-compact Lie groups,Ann. Math. 73, 293–323 (1961).Google Scholar
  9. 9.
    Śniatycki, J., Dirac brackets in geometric dynamics.Ann. Inst. H. Poincaré 20, 365–372 (1974).Google Scholar
  10. 10.
    Thompson, G., Symplectic manifolds with Lagrangian fibration,Lett. Math. Phys. 12, 241–248 (1986).Google Scholar
  11. 11.
    Weinstein, A., The local structure of Poisson manifolds.J. Diff. Geom. 18, 523–557 (1983).Google Scholar
  12. 12.
    Woodhouse, N.,Geometric Quantization, 2nd edn, Clarendon Press, Oxford, 1992.Google Scholar

Copyright information

© Kluwer Academic Publishers 1993

Authors and Affiliations

  • Mark J. Gotay
    • 1
  1. 1.Department of MathematicsUniversity of Hawaii at ManoaUSA

Personalised recommendations